liu.seSearch for publications in DiVA
Change search
ReferencesLink to record
Permanent link

Direct link
Computing Frechet derivatives in partial least squares regression
Linköping University, Department of Mathematics, Computational Mathematics. Linköping University, The Institute of Technology.ORCID iD: 0000-0003-2281-856X
2015 (English)In: Linear Algebra and its Applications, ISSN 0024-3795, E-ISSN 1873-1856, Vol. 473, 316-338 p.Article in journal (Refereed) Published
Abstract [en]

Partial least squares is a common technique for multivariate regression. The pro- cedure is recursive and in each step basis vectors are computed for the explaining variables and the solution vectors. A linear model is fitted by projection onto the span of the basis vectors. The procedure is mathematically equivalent to Golub-Kahan bidiagonalization, which is a Krylov method, and which is equiv- alent to a pair of matrix factorizations. The vectors of regression coefficients and prediction are non-linear functions of the right hand side. An algorithm for computing the Frechet derivatives of these functions is derived, based on perturbation theory for the matrix factorizations. From the Frechet derivative of the prediction vector one can compute the number of degrees of freedom, which can be used as a stopping criterion for the recursion. A few numerical examples are given.

Place, publisher, year, edition, pages
2015. Vol. 473, 316-338 p.
Keyword [en]
Partial Least Squares, PLS, regression, least squares, prediction, Golub-Kahan bidiagonalization, Krylov method, Frechet derivative, recursion, perturbation theory, degrees of freedom
National Category
Computational Mathematics
URN: urn:nbn:se:liu:diva-117295DOI: 10.1016/j.laa.2014.09.017ISI: 000355040400018OAI: diva2:807208
Available from: 2015-04-23 Created: 2015-04-23 Last updated: 2015-09-03

Open Access in DiVA

fulltext(772 kB)23 downloads
File information
File name FULLTEXT01.pdfFile size 772 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Eldén, Lars
By organisation
Computational MathematicsThe Institute of Technology
In the same journal
Linear Algebra and its Applications
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 23 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 191 hits
ReferencesLink to record
Permanent link

Direct link